PSORIASIS-LIKE LESIONS IN GUINEA-PIGS RECEIVING PROPRANOLOL


Tüzün B., TUZUN Y. , Gürel N., TUZUNER N. N. , Altuğ T. , BUYUKDEVRIM S.

INTERNATIONAL JOURNAL OF DERMATOLOGY, cilt.32, ss.133-134, 1993 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 32 Konu: 2
  • Basım Tarihi: 1993
  • Doi Numarası: 10.1111/j.1365-4362.1993.tb01456.x
  • Dergi Adı: INTERNATIONAL JOURNAL OF DERMATOLOGY
  • Sayfa Sayıları: ss.133-134

Özet

Background. Beta-Blockers cause a psoriasiform eruption. We investigated the skin effects of systemic propranolol in a formal protocol.

Abstract

BACKGROUND:

beta-Blockers cause a psoriasiform eruption. We investigated the skin effects of systemic propranolol in a formal protocol.

METHODS:

Propranolol, 0.1 mg/day, was used systemically by gavage in eight albino guinea pigs. Normal saline was given to another group of seven guinea pigs.

RESULTS:

Propranolol produced psoriasiform lesions in five of seven guinea pigs on the 30th day. Biopsies showed acanthosis, parakeratosis, microabscesses, and cellular infiltration of upper dermis. Topical application of propranolol did not produce clinical psoriasiform changes, while acanthosis and papillomatosis was observed in six of the six guinea pigs.